MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION CATHETER
Catalog Number AK-05503-L
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "the catheter was catching when exiting the epidural needle.Got kinked as well." the patient had to be intubated for the procedure.No patient harm or injury.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer reported the catheter was kinking during use.The customer returned one opened kit.The epidural needle and epidural catheter were removed and were visually examined with and without magnification.Visual examination of the returned needle revealed the needle appears typical with no defects or anomalies observed.Visual examination of the returned catheter revealed the catheter appears used.Biological material can be seen between the inner coils.No other defects or anomalies were observed.A dimensional inspection was performed on the returned epidural needle.The inner diameter measured 0.048in, which is within specification of a minimum of 0.0460in per graphic.A dimensional inspection was performed on the returned epidural catheter.The outer diameter of the returned catheter measured 1.06mm, which is within the specification of a maximum of 1.115mm per graphic.A functional test was performed on the returned sample by attempting to thread the returned catheter through the returned epidural needle.The catheter was threaded at the distal end and would thread through the epidural needle with some resistance met, which caused the catheter to kink at a certain point.A drag test was performed using the returned components and a weight.The catheter could thread through the returned needle; however, with a considerable amount of resistance met.The components failed the drag test.The drag test was repeated using the returned catheter and a lab inventory epidural needle.The returned catheter could thread through the lab inventory needle with no resistance met.The components passed the drag test, indicating there was no issue with the returned epidural catheter.The drag test was once again repeated using a lab inventory epidural catheter and the returned epidural needle.The lab inventory catheter could thread through the returned needle; however, with a considerable amount of resistance met.The components failed the drag test, indicating there was an issue with the returned epidural needle.A device history record review was performed on the epidural catheter and epidural needle with no relevant findings.The reported complaint of the catheter kinking during use was partially confirmed based on the sample received.The returned catheter could be threaded through the returned needle; however, with some resistance met causing the returned catheter to kink.The returned components failed a functional drag test.The returned catheter could be threaded through a lab inventory epidural needle with no resistance met and passed a functional drag test, indicating there was an issue with the returned epidural needle and not the returned epidural catheter.Also, the returned catheter outer diameter was found to be within specification.A device history record review was performed on the epidural catheter and epidural needle with no relevant findings.Therefore, based on the functional testing performed on the returned catheter with a lab inventory needle, there were no functional issues found with the returned sample.

Brand Name
ARROW EPIDURAL CATHETERIZATION KIT
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19352979
Report Number9680794-2024-00479
Device Sequence Number7232320
Product Code BSO
UDI-Device Identifier70801902005150
UDI-Public70801902005150
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2025
Device Catalogue NumberAK-05503-L
Device Lot Number33F23K0626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer05/20/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown